How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

Hi!After real live intimidation from criminals(after several

This answer was rated:

Hi!After real live intimidation from criminals(after several drunken browls) got very anxious and nervous.It influenced my family life too-wife with 2 children left me.We got problems before,but this time it was too difficult for her to overcome.It is done for children sike too.As intimidation continued for year and half,it was unbelievable to my mental health doctor.In result I got condition lebelled as "schizophrenia".I was prescribed Rispolept 2ml two times a day and Diazepeks(Diazepamum) 2.5-5mg per day.After 1 month usage I lost my sleep.Sterted to sleep only 6,then 4,then 2 hours per night.Some nights without sleep at all.My body temperature reaches 37-37.2 C at times.Short time before that there was a break for 3-4 days when I had not been using the medicine.Then started to use it again.When symptoms appeared(sleepless nights) I stopped to use the medicine within 1-1.5 weeks.Should I continue intake of Rispolept?What should I do about my sleep?Thanks!

And another thing-if my diagnosis is not very "accurate"in my opinion,should I be involved (how safe it is) with such(or other drugs of the same class) especially when prescribed for long term?Thanks!

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

I am so sorry to hear about the hard times you have been enduring for the past year and a half or longer.

You have said nothing of your symptoms to indicate that you are suffering from schizophrenia, which is a very serious psychotic disorder, which involves hallucinations and or delusions, and very disorganized behaviour.

What you describe seems more like General Anxiety Disorder (GAD).

If that is the case, then you should not be taking the Risolept (risperidone is the generic name). You dosage is within range but on the low end. Maximum dosage is 16 mg per day and you are only taking 4 mg.

One of the common side effects of Risolept is insomnia, which is why you are not sleeping well. Another side effect of risperidone is raising the core body temperature. Thus both of these conditions are side effects of taking a medication that you probably do not need.

You should not quit this drug abruptly, however, but should taper off of it slowly, over a month or two.

For your anxiety you are taking Diazepeks (diazepam is the generic name). It is an antianxiety medication in the benzodiazepine class. It is not as strong as others in its class and you are taking only 2.5 to 5 mg per day. The recommended dose, taken orally is single doses of from 2 to 10 mg each, taken two to four times per day

You might benefit more from either a larger dose of diazepam, or you could switch to another benzodiazepine such as clonazepam or lorazepam. You also might benefit from seeing a different doctor who understands more about mental health issues and psychotropic medications. A psychiatrist would be the best.

You are probably only suffering from anxiety brought about by very stressful situations in which you have been involved.

There may be other factors that you did not mention, but right now the first order of concern for you is to get a second opinion and have your medicine regimen re-evaluated, as it is causing you distress.

I wish you the wisdom and perseverance to get the proper help and medications so that you can get your life back together.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

Related Mental Health Questions